Subject To Va Medical System, Lack Of Care Worries Me.

This Is my 3rd bout of hyperthyroidism in 15 yrs. this time is different in that in March2012 I developed a bad cough, still coughing now, my throat burns and recently found out my TSH is .02 again. My PCP refused to refer me to INDO, never examined my neck, and put me on Methimzole 10mg 1 daily. I'm afraid this persistent cough and burning throat may be related in a very bad way! Have been on meds for 6 wks now and not really feeling a big difference.
Does anyone know about using magnets? I was wearing one of those magnet necklaces for neck pain, could that make things worse? Does anyone know a Great INDO Dr. In Portland OR?
Hope you all find relief.
Vetsusan Vetsusan
51-55
1 Response Jan 12, 2013

Sorry for ignorance but is hyper when you have a lot of energy or is that hypo?
I am curious because I'm also dealing with the VA and am NOT feeling all warm and fuzzy about it. In fact I'm feeling way less than warm and fuzzy. Thus the reason for dealing with the VA. Thyroid was one of the things I asked about. The doc told me to walk once a day. I told him I already walk more than that. I told him about back problems I've dealt with for 20+ years (service connected but undocumented). Told him tylenol and advil do not work anymore. Asked him to prescribe me something NON-narcotic. He prescribed me 400 tylenol. My liver test came back with some abnormal readings (I don't drink or illegally drug), so I disdainfully asked if a few hundred tylenol might fix that. He didn't even look up when he answered "no. Tylenol can cause it". DUH!
I told him ok the pain I'll deal with (have been anyway), but the lack of energy, severe fatigue and lethargy, I cannot deal with. So he gave me sleeping pills.
Sorry, I know this doesn't help you at all but venting helped me momentarily.
And the magnet thing, I knew 2 people who had bracelets and swore by them.
I would like to know about the neck/throat thing if you get any real answers.
With me, I can tell something isn't right. And passing it off as being 43 just isn't cutting it with me. And by the way, I didn't dare bring up PGWS. Real or not, I've been warned those are "dirty" words at the VA.
Anyway, I hope you get a resolution and feel better.
Vet treatment is starting to **** me off. The vets working at the VA are great. The Non-Vet civilians have a way of trying to make me feel like a govt mooch.
OK, I'm done now that I've provided you a novella to read for your enjoyment. Did I answer ANY of your questions. Haha.
Take it easy Vet. Feel better.

What's PGWS?
I use yoga for my back problems...I still have them but as long as I do yoga they do not bother me.

Persian Gulf War Syndrome

Yoga, really? This helps? I always thought it was for muscle stretching.

PGWS-ah, chemical exposure...
Yep...I have a couple of degenerative back issues. I either do yoga or my back, sooner or later, will lock up and leave me in excruciating pain.

Oh, and you do NOT have to wear the girly yoga pants. ;p

honestly, I'm not sure what yoga pants look like. Haha.
Like tights?

Basically...they are real clingy stretch pants.

Gotcha.

5 More Responses